MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-80D305
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon noticed the implant was broken during removal.No patient adverse event was reported.
 
Additional Manufacturer Narrative
The device has been received and is pending evaluation.The root cause is unable to be determined at this time.A supplemental report will be submitted following the device evaluation.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Corrected data: d9 additional data: h3, h6, h10 additional information was received from the reporter that the implant appeared to be broken before removal.Visual inspection found the nail to be fractured at the location of the screw holes on either side of the housing tube, where the screws are inserte d.Also, it was noted the broken ends were stretched, not straight.It is possible the nail was subjected to excessive bending, resulting in plastic deformation, which may have resulted in its breakage at the indicated position.The location of the failure (at the two holes on either side of the nail) is consistent with what would be expected from mechanical bending failure and fatigue.Based on these findings, it is possible that the fracture occurred due to stress generated from weight-bearing activities.Per the precice stryde instructions for use: "the precice stryde nail cannot withstand the stresses of full weight bearing.Patients should utilize external support and/or restrict activities as directed by the physician until consolidation occurs." production records were reviewed, and confirmed the device passed all inspections and acceptance tests prior to shipment.No material/manufacturing issue was found.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo 92656
8583448112
MDR Report Key13777499
Report Number3006179046-2022-00154
Device Sequence Number11177885
Product Code HSB
UDI-Device Identifier00887517951205
UDI-Public887517951205
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-80D305
Device Lot Number0081913AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2000
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose